Singular Homology and Class Field Theory of Varieties over Finite Fields., by Alexander Schmidt and Michael Spiess

In this paper we show that the tamely ramified abelian coverings of smooth, quasiprojective varieties over finite fields can be described in terms of their 0th singular (Suslin) homology. This extends the unramified class field theory of Kato and Saito for smooth, projective varieties over finite fields to the quasiprojective case.

The final revised version has appeared in J. reine u. ang. Math. 527 (2000) pp. 13-37.


Alexander Schmidt <schmidt@mathi.uni-heidelberg.de>
Michael Spiess <mks@maths.nott.ac.uk>